Hail, Buchanan
- When
- August 24, 2:50 PM EST
- Where
- Buchanan County, Deskins
- Measured
- 0.75 in hail
- Reported by
- Department of Highways
- Coordinates
- 37.200, -82.100
A thunderstorm pulsed to severe limits.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A thunderstorm pulsed to severe limits.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 24, 1:05 PM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 205 PM EDT FRI AUG 24 2007 .SYNOPSIS... DRY AND HOT WEATHER CONTINUES THROUGH SATURDAY...AS HIGH PRESSURE REMAINS CONTROL OF THE WEATHER. A COLD FRONT APPROACHES SATURDAY NIGHT WITH SHOWERS AND THUNDERSTORMS RETURNING THROUGH SUNDAY MORNING. ANOTHER COLD FRONT APPROACHES THE AREA ON THURSDAY. && .NEAR TERM /THROUGH SATURDAY/... OVERALL...LITTLE CHANGE TO THE FORECAST THROUGH SATURDAY AS THE UPPER LEVEL RIDGE REMAINS IN PLACE UNTIL VERY LATE IN THE AFTERNOON ON SATURDAY. HAVE GONE PRETTY MUCH WITH A PERSISTENCE FORECAST TONIGHT AS THE HIGHER DEW POINTS SHOULD ONCE AGAIN KEEP TEMPERATURES UP ACROSS THE OHIO VALLEY. HAVE GONE TOWARD THE WARMER FWC FOR TEMPERATURES WITH AGAIN SOME PATCHY RIVER VALLEY FOG IN THE SHELTERED VALLEY LOCATIONS. ON SATURDAY...THE FRONT IS SLOW TO ARRIVE NOT REACH THE OHIO RIVER UNTIL AFTER 00Z. SO HAVE SLOWED THE ONSET OF THE CLOUDS AND THE PRECIPITATION AND ALSO TWEAKED THE TEMPERATURES UP A DEGREE OR TWO IN THE EAST...BASED ON A TOUCH MORE SUNSHINE. HAVE ALSO SLOWED THE ONSET OF PRECIPITATION...KEEPING THE EASTERN LOWLANDS ON THE DRY SIDE. FOR TEMPERATURES...LEANED TOWARD THE MAV NUMBERS AGAIN. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... A COLD FRONT WILL SWEEP THROUGH THE AREA SATURDAY NIGHT INTO EARLY SUNDAY. MODELS SHOW H5 WAVE DIMINISHING IN INTENSITY AS IT APPROACHES TO SOUTHEAST OH AND WEST VIRGINIA DURING THIS TIME FRAME...WITH THE GFS BEEN A LITTLE STRONGER WITH THE MID LEVEL FORCING. CARRYING LIKELY POPS ACROSS THE NORTHWEST AND NORTH-CENTRAL SECTIONS WHERE NAM/GFS SHOW BETTER QPF FROM 03-06Z TIME FRAME. NAM AND GFS SHOW AN AREA OF DESCENT DEEP SHEAR AROUND 40 KNOTS ACROSS THE NORTHWEST QUADRANT OF THE CWA...TOGETHER WITH BL CONVERGENCE AND AN AREA OF SFC-BASED CAPE EXCEEDING 200 J/KG. HPC HAVE PART OF THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. STRONG STORMS ARE EXPECTED...AND WILL INCLUDED IN THE HWO. MOISTURE LINGERS ALONG THE EASTER MOUNTAINS KEEPING SLIGHT CHANCE FOR PRECIPITATION THRU SUNDAY EVENING. SOME CLOUDINESS AND H8 TEMPS AROUND 17C SUGGEST COOLER TEMPS THAN THE PREVIOUS DAYS...BUT SILL ABOVE NORMAL FOR SUNDAY. WENT CLOSE TO FWC/MAV BLEND SAT NIGHT AND SUNDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A SLOW WARMING TREND IS IN SCHEDULE AS DRY WEATHER IN THE FORM OF PLENTY OF SUNSHINE WITH A FRESHER NORTHERLY FLOW SETTLES OVER THE AREA MONDAY THRU THURSDAY. ANOTHER COLD FRONT APPROACHES FROM THE WEST ON THURSDAY MORNING... BRINGING BACK CHANCES FOR SHOWERS AND THUNDERSTORMS THUR THURSDAY NIGHT. FOLLOWED HPC GUIDANCE FOR SKY COVER ON DAY 4 (TUESDAY)...BUT INCREASE CLOUDS DAY 5 (WEDNESDAY AS THE FLOW TURNS FROM THE SOUTH AND SOUTHEAST PUSHING MOISTURE OVER THE MOUNTAINS. ADJUSTED DEWPOINTS DOWN THROUGH THE PERIOD TO ACCOUNT FOR AFTERNOON MIXING AND NIGHT TIME RECOVERY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... OVERALL THE PERSISTENCE PATTERN SHOULD HOLD FOR ONE MORE PERIOD AS THE UPPER LEVEL RIDGE REMAINS IN CONTROL ACROSS THE OHIO VALLEY. VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON HOURS. NOT ANTICIPATING ANY CONVECTION AT THIS TIME AS THE MOISTURE ABOVE THE SURFACE IS VERY LIMITED AND THE UPPER RIDGE IS HELPING TO CAP OFF ANY CUMULUS DEVELOPMENT. AT THIS TIME SATELLITE IS ONLY SHOWING CU DEVELOPMENT IN THE LAST HOUR OR SO OVER THE RIDGES. FOR TONIGHT...SHOULD AGAIN SEE MAINLY CLEAR SKY WITH PATCH RIVER FOG IN AREAS THAT HAVE SEEN IT IN PREVIOUS NIGHTS...CKB/EKN/BKW WITH MVFR CONDITIONS MAINLY. EKN COULD SEE LOWER CONDITIONS SHOULD THE WIND STAY CALM. ON SATURDAY...THE FRONT IS STILL FAR ENOUGH WEST MOST OF THE DAY TO ALLOW VFR CONDITIONS TO PREVAIL. WINDS WITH BE A TOUCH STRONGER OUT OF THE SOUTHWEST WITH THE FRONT APPROACHING. AVIATION OUTLOOK SATURDAY THRU TUESDAY...IFR CONDITIONS POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING WITH THUNDERSTORMS...ACCOMPANYING THE COLD FRONTAL PASSAGE. && .CLIMATE... RECORD HEAT FORECAST TODAY AT MANY LOCATIONS... SITE FCST HIGH RECORD/YEAR CRW 100 98/1918 HTS 100 98/1943 BKW 93 87/1998 PKB 98 96/1959 EKN 92 91/1993 && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/ESS NEAR TERM...ESS SHORT TERM...ARJ LONG TERM...ARJ AVIATION...ESS CLIMATE...ESS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 230 PM EDT FRI AUG 24 2007 VAZ003-004-WVZ016-018-020-027>040-046-047-251830- DICKENSON-BUCHANAN-ROANE-CALHOUN-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 230 PM EDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ083-086-087-WVZ005>007-013>015-024>026-251830- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE- CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- 230 PM EDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT TEMPERATURES ARE FORECAST THIS AFTERNOON WITH TEMPERATURES NEARING THE 100 DEGREE MARK. THE HOT TEMPERATURES COMBINED WITH DEW POINTS IN THE UPPER 60S..WILL RESULT IN HEAT INDICES OF JUST OVER 100. A DEW POINT OF 70 WITH A TEMPERATURE OF 97...FOR EXAMPLE...BRINGS THE HEAT INDEX TO 105 DEGREES...WHICH WOULD WARRANT A HEAT ADVISORY. DEW POINTS ARE EXPECTED DECREASE SLIGHTLY IN THE AFTERNOON HOURS TO BELOW THE 70 DEGREE MARK DURING THE HOTTEST PART OF THE DAY. HOWEVER...IF IT APPEARS THE AFOREMENTIONED VALUES WILL PAN OUT...THEN A HEAT ADVISORY WOULD NEED TO BE HOISTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT TEMPERATURES ARE EXPECTED ONCE AGAIN ON SATURDAY. DAYTIME HIGHS WILL BE A FEW DEGREES COOLER AT MOST AREAS. HEAT INDEX VALUES WILL STILL BE AROUND THE 100 DEGREE MARK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-084-085-WVZ008>011-017-019-251830- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD- PLEASANTS-TYLER-WIRT-RITCHIE- 230 PM EDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL POSE A SLIGHT RISK FOR SEVERE WEATHER ACROSS NORTHERN SECTIONS OF SOUTHEAST OHIO...AND NORTHWEST PARTS OF WEST VIRGINIA SATURDAY NIGHT INTO SUNDAY. THE MAIN THREAT WILL BE DAMAGING WINDS...WITH SOME HAIL AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Jackson,KY radar (KJKL), 116 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48463.